Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 28, 2011, 7:14 PM EDT for Bradford County, Pennsylvania. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 28, 2011, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 57 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:28 PM EDT | TSTM WND DMG | Burlington, PA | REPORTS OF TREES DOWN IN AND AROUND BURLINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
163 WUUS51 KBGM 282314 SVRBGM PAC015-290000- /O.NEW.KBGM.SV.W.0158.110628T2314Z-110629T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 714 PM EDT TUE JUN 28 2011 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA... * UNTIL 800 PM EDT. * AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TROY...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WETONA BY 720 PM EDT... BURLINGTON BY 728 PM EDT... EAST SMITHFIELD BY 730 PM EDT... ULSTER BY 746 PM EDT... TOWANDA BY 750 PM EDT... WYSOX BY 756 PM EDT... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS! && LAT...LON 4197 7625 4172 7620 4169 7682 4187 7686 TIME...MOT...LOC 2315Z 262DEG 20KT 4179 7672 $$ MLJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:09 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 28, 7:09 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 709 PM EDT TUE JUN 28 2011 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA TONIGHT...BRINGING A FEW SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL SLOWLY BUILD OVER THE REGION WEDNESDAY AND THURSDAY...WITH DRY...COOLER...AND LESS HUMID WEATHER. STARTING FRIDAY AND LASTING INTO NEXT WEEKEND...IT APPEARS THAT HEAT AND HUMIDITY WILL GRADUALLY RETURN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 215 PM UPDATE... STILL EXPECTING A BKN LN OF SHRA/TSRA TO MARCH THROUGH CNTRL NY/NE PA LATE THIS AFTN/ERLY EVE. COMBINATION OF UNSTABLE AMS (1000-1500 ML CAPES) AND IMPROVING DEEP-LYRD SHEAR (0-6 KM VALUES OF 30-35 KT) COULD BE ENOUGH FOR A FEW STG/SVR STORMS...SPCLY IN VIEW OF FORCING FROM UPPER-LVL TROUGH/SFC FRNT. LATER TONIGHT...AFTER 03Z...AS FROPA OCCURS FROM W TO E...SHRA SHOULD COME TO AN END...WITH SKIES BECOMING PTLY CLDY. DESPITE LCLLY WET GRND FROM RAINFALL...LWRG DEW PTS/DRYING ALOFT SHOULD PRECLUDE MUCH IN THE WAY OF FOG FORMATION OVERNIGHT/EARLY WED. 1 PM UPDATE... AS EXPECTED...TSRA ARE FORMING ACROSS WRN NY/PA AND BACK OVER SRN ONT ATTM...COINCIDENT WITH LK BREEZE CONV BNDRYS AND THE MAIN SYNOPTIC COLD FRNT. ALSO AS ANTICIPATED...CLDS ARE IN THE PROCESS OF THINNING OUT...WITH DRY AIR ALOFT ADVANCING INTO THE NORTHEASTERN U.S. AS OF 16Z...ML CAPES HAVE REACHED 500-1000 ACRS THE WRN HALF OF NY/PA...WITH SOME FURTHER DESTABILIZATION EXPECTED THIS AFTN (LKLY REACHING 1000-1500). THROUGH EARLY AFTN...VERT SHEAR SHOULD REMAIN WEAK...BUT THIS MAY ALSO INCREASE LTR IN THE DAY...AS A LRG SCALE UPPER-LVL TROUGH APPCHS. BOTTOM LN...STILL ANTICIPATING AN INCRS IN SHRA/TSRA WITH TIME...WITH POPS IN THE LKLY/NUMEROUS RANGES BETWEEN ABOUT 21Z AND 02Z. CONVECTION SHOULD MOVE TO THE E THEREAFTER...FOLLOWING SFC FROPA. BEST CHC OF STG/SVR STORMS WOULD PROBABLY BE LATER IN THE DAY...AS SHEAR IMPROVES. SPC HAS ADDED OUR CWA TO THE SLGT RISK AREA FOR SVR THIS AFTN/EVE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... 230 PM UPDATE... STILL A QUIET PD FORESEEN OVERALL. LINGERING UPPER-LVL TROUGH FROM SERN CANADA INTO NRN NEW ENG/NE NY ON WED MAY TOUCH OFF A FEW DIURNALLY ENHANCED SHRA/TSRA...PRIMARILY ACROSS THE NRN FINGER LKS/MOHAWK VLY/SRN TUG HILL ZNS. MAINLY DRY WX ANTICIPATED ELSEWHERE. WED NGT THROUGH FRI...HEIGHTS BUILD ACROSS THE ERN U.S...AS A RIDGE EXPANDS FROM THE MIDDLE OF THE COUNTRY. THIS SHOULD LEAD TO RAIN-FREE CONDITIONS...WITH A DAY TO DAY WARMING TREND IN TEMPS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A WARM FRONT FRONT PASSAGE IS STILL FORECAST FOR FRIDAY NIGHT WITH THE COLD FRONT MOVING THROUGH SATURDAY. THIS BRINGS CHANCES OF SHOWERS AND THUNDERSTORMS. SOME LINGERING SHOWERS MAY EXIST INTO EARLY SUNDAY WITH THE UPPER TROF MOVING ACROSS. ZONAL FLOW SETS UP ALLOWING FOR FAST MOVEMENT OF SHORT-WAVES ACROSS THE AREA. TIMING BECOMES LESS CERTAIN BUT THE CHANCE OF SCATTERED SHOWERS AND AFTERNOON/EVENING THUNDERSTORMS RETURN FOR THE FOURTH OF JULY AND TUESDAY. TEMPERATURE FIELDS LOOK TO BE SEASONAL FOR THIS TIME OF YEAR WITH DAYTIME READINGS IN THE LOW TO MID 80S AND LOWS IN THE MID 50S-MID 60S. && .AVIATION /23Z TUESDAY THROUGH SUNDAY/... SCATTERED THUNDERSTORMS MAINLY EAST OF I-81 WILL CONTINUE FOR THE NEXT 2 TO 3 HOURS. TERMINALS WHICH RECEIVED A LOT OF RAIN EARLIER WILL BE MOST PRONE TO LIGHT FOG FORMATION OVERNIGHT. WE ARE FORECASTING MVFR VISIBILITIES IN FOG AT ELM, ITH, AVP, AND BGM. WINDS BEHIND A COLD FRONT WILL INCREASE OUT OF THE WEST AT 10 TO 15 KNOTS MID-MORNING WEDNESDAY. A FEW HIGHER GUSTS ARE POSSIBLE. OUTLOOK... WEDNESDAY NIGHT THRU FRI NIGHT...VFR...EXCEPT IFR VALLEY FOG EARLY AM. SAT INTO SUN...MVFR PSBL IN SHOWERS AND TSTMS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...BMW AVIATION...DJP
Hazardous weather outlook, Jun 28, 1:24 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 437 AM EDT TUE JUN 28 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 438 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY AND CONTINUE THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND BRIEF HEAVY DOWNPOURS LATE THIS AFTERNOON OR THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MSE
In the hours before
Local storm report, Jun 28, 6:39 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
639 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG TRUXTON 42.72N 76.03W
06/28/2011 CORTLAND NY 911 CENTER
NUMEROUS POLES AND PRIMARY WIRES DOWN
&&
MJNSpecial weather statement, Jun 28, 6:45 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 645 PM EDT TUE JUN 28 2011 NYZ036-045-046-282345- CHENANGO NY-MADISON NY-OTSEGO NY- 645 PM EDT TUE JUN 28 2011 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL OTSEGO...NORTHEASTERN CHENANGO AND SOUTHEASTERN MADISON COUNTIES... * AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR SHERBURNE...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAMBS CORNERS AND NEW BERLIN AT 650 PM EDT... SOUTH EDMESTON AND PITTSFIELD AT 655 PM EDT... EDMESTON AT 700 PM EDT... BURLINGTON AND NEW LISBON AT 705 PM EDT... HARTWICK AND OAKSVILLE AT 715 PM EDT... HYDE PARK AND INDEX AT 720 PM EDT... WESTVILLE AND BOWERSTOWN AT 725 PM EDT... MIDDLEFIELD AND ELK CREEK AT 730 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS. LAT...LON 4279 7475 4252 7477 4259 7555 4277 7553 RHB
Local storm report, Jun 28, 6:47 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
647 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG CHITTENANGO 43.05N 75.87W
06/28/2011 MADISON NY 911 CENTER
TREES AND WIRES DOWN
&&
BLLLocal storm report, Jun 28, 6:48 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
648 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG SULLIVAN 43.05N 75.87W
06/28/2011 MADISON NY 911 CENTER
TREES DOWN
&&
BLLSpecial weather statement, Jun 28, 6:58 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
658 PM EDT TUE JUN 28 2011
PAZ038-282345-
BRADFORD PA-
658 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORM WILL AFFECT NORTHERN BRADFORD COUNTY...
* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
SYLVANIA...AND MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LEONA AND SPRINGFIELD AT 705 PM EDT...
WETONA AND WEST BURLINGTON AT 710 PM EDT...
BURLINGTON AT 715 PM EDT...
RIGGS AND EAST SMITHFIELD AT 720 PM EDT...
SHESHEQUIN AND ULSTER AT 730 PM EDT...
WYSOX AND MACEDONIA AT 735 PM EDT...
ROME AT 740 PM EDT...
ORWELL AND HERRICKVILLE AT 745 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4200 7622 4200 7621 4176 7614 4168 7689
4186 7691
MLJLocal storm report, Jun 28, 7:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
700 PM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG DRYDEN 42.49N 76.30W
06/28/2011 TOMPKINS NY 911 CENTER
NUMEROUS TREES DOWN IN AND AROUND THE TOWN
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:58 PM EDT | Special Weather Statement | BGM | Bradford | 47 min |
| Jun 28, 7:40 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.